Alert archive / California / Wind Advisories in 2020
Wind Advisory 10, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Nov 7, 2020, 9:43 PM PST for 10 counties in California. It took effect at Nov 8, 2020, 12:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 9:43 PM PST (05:43 UTC)
- In effect from
- Nov 8, 2020, 12:00 AM PST
- Expired
- Nov 8, 2020, 4:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 5.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS76 KMTR 080543 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 943 PM PST Sat Nov 7 2020 CAZ006-505-507>509-511-512-081400- /O.NEW.KMTR.WI.Y.0010.201108T0800Z-201109T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 943 PM PST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT UNTIL 4 PM PST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Coast and Hills of the San Francisco Bay Area. * WHEN...From Midnight to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected near the coast and locally in the hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ516>518-528-530-081400- /O.NEW.KMTR.WI.Y.0010.201108T1400Z-201109T0000Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Southern Monterey Bay and Big Sur Coast- Including the cities of Greenfield, King City, Salinas, Seaside, Monterey, and Marina 943 PM PST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...All of Monterey County and San Benito County. * WHEN...From 6 AM to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected near the coast, in the Salinas Valley, and in the hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
2 follow-up statements
172 WWUS76 KMTR 081249 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 449 AM PST Sun Nov 8 2020 CAZ516-528-090000- /O.NEW.KMTR.FR.Y.0003.201109T1100Z-201109T1700Z/ /O.CON.KMTR.WI.Y.0010.201108T1400Z-201109T0000Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Greenfield, King City, and Salinas 449 AM PST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST MONDAY... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 45 mph expected. For the Frost Advisory, temperatures as low as 29 will result in frost formation. * WHERE...The Salinas Valley, Hollister Valley, Carmel Valley , Arroyo Seco and Lake San Antonio. * WHEN...For the Wind Advisory, until 4 PM PST this afternoon. For the Frost Advisory, from 3 AM to 9 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ CAZ506-090000- /O.NEW.KMTR.FR.Y.0003.201109T1100Z-201109T1700Z/ North Bay Interior Valleys- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, and Rohnert Park 449 AM PST Sun Nov 8 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST MONDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 3 AM to 9 AM PST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ006-505-507>509-511-512-090000- /O.CON.KMTR.WI.Y.0010.000000T0000Z-201109T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 449 AM PST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Coast and Hills of the San Francisco Bay Area. * WHEN...Until 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ517-518-530-090000- /O.CON.KMTR.WI.Y.0010.201108T1400Z-201109T0000Z/ Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Southern Monterey Bay and Big Sur Coast- Including the cities of Seaside, Monterey, and Marina 449 AM PST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...All of Monterey County and San Benito County. * WHEN...From 6 AM to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected near the coast, in the Salinas Valley, and in the hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
516 WWUS76 KMTR 090005 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 405 PM PST Sun Nov 8 2020 CAZ516-528-091200- /O.EXP.KMTR.WI.Y.0010.000000T0000Z-201109T0000Z/ /O.CON.KMTR.FR.Y.0003.201109T1100Z-201109T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Greenfield, King City, and Salinas 405 PM PST Sun Nov 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Southern Salinas Valley/Arroyo Seco and Lake San Antonio and Northern Salinas Valley/Hollister Valley and Carmel Valley. * WHEN...From 3 AM to 9 AM PST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ006-505-507>509-511-512-517-518-530-090115- /O.EXP.KMTR.WI.Y.0010.000000T0000Z-201109T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Seaside, Monterey, and Marina 405 PM PST Sun Nov 8 2020 ...WIND ADVISORY HAS EXPIRED... Conditions have fallen below advisory criteria therefore the Wind Advisory has been allowed to expire. $$ CAZ506-091200- /O.CON.KMTR.FR.Y.0003.201109T1100Z-201109T1700Z/ North Bay Interior Valleys- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, and Rohnert Park 405 PM PST Sun Nov 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST MONDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 3 AM to 9 AM PST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 7, 9:08 PM PST, 35 minutes earlier.
Area forecast discussion, Nov 7, 9:08 PM PST, 35 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
908 PM PST Sat Nov 7 2020
.SYNOPSIS...Gusty northwest winds are expected overnight and
through Sunday morning, especially near the coast. A weather
system approaching from the north will bring scattered showers
late tonight and Sunday, primarily to areas south of San Jose.
Gusty and dry northerly winds are then expected in the hills from
Sunday afternoon through Monday morning, mainly across the higher
elevations of the North and East Bay. Cold overnight lows are
forecast both Sunday night and Monday night with widespread 30s
expected in the valleys, and some upper 20s possible in the
coldest inland valleys. Dry conditions with mild daytime
temperatures and cool nights are forecast for much of next week
with increasing rain chances late in the week.
&&
.DISCUSSION...As of 9:05 PM PST Saturday...Our region is in
between two cold weather systems this evening and the primary
short-term forecast concern is the magnitude of gusty northwest
winds overnight and into Sunday morning. Locally breezy conditions
are currently being observed, mainly near the coast and in the
hills where gusts of 25-35 mph are being observed. The 00Z local
WRF model indicates northwest winds will increase through the
remainder of the evening and peak between about midnight tonight
and mid-morning on Sunday. Strongest winds will be near the coast
and locally in the hills. In these areas wind gusts up to 40 mph
are likely. A few coastal locations, such as Point Reyes, and
windier spots in the hills may see gusts up to 50 mph which is in
Wind Advisory territory. However, expect winds of this magnitude
to be confined to isolated windier locations and not be
widespread, so a Wind Advisory is not anticipated at this time.
If the 00Z models indicate a trend towards stronger winds, a Wind
Advisory will be issued. Northwest winds are forecast to
gradually subside from mid-morning Sunday onward, but breezy
conditions will persist in coastal areas through the day.
Evening water vapor satellite imagery shows the next cold upper
trough dropping south out of the Pacific Northwest and into
northern California. Because this system originated over western
Canada, its dry continental airmass does not contain much
moisture. However, as this system continues to dig south, it will
carve out a bit more over-water trajectory and pick up some
additional moisture. Scattered showers are possible from late
tonight through much of Sunday, but primarily across areas from
San Jose southward. Rainfall amounts are expected to be very
light, generally less than a tenth of an inch, except in the Santa
Lucia Mountains of Monterey County, the Big Sur Coast, and
southern Diablo Range where locally up to a quarter inch, or even
a half inch of precipitation is possible by late Sunday.
Even before scattered shower activity ends across the southern
half of our area on Sunday afternoon, much drier air will begin to
sweep across the San Francisco Bay Area as winds veer from
northwest to north in the hills. Locally gusty, dry north winds
are likely in the hills of the North and East Bay from late
Sunday through early Monday, mainly across the higher elevations
of Napa County. Humidity values will drop rapidly on Sunday and
poor overnight humidity recovery is expected on Sunday night.
These developments will raise fire weather concerns in the North
and East Bay Hills since recent rains mostly skipped this area and
fuels remain very dry. Winds will subside in all areas by midday
Monday.
Skies will clear from north to south from Sunday afternoon through
Sunday evening as drier air spills south. This dry airmass will
also be cold with 850 mb temps forecast to drop as low as -1 deg C
tomorrow. This cold/dry airmass will set the stage for cold
overnight temperatures on both Sunday night and Monday night when
many of our interior valleys are expected to cool to around
freezing. Temperatures in the North Bay Valleys will be tricky to
forecast for Sunday night. If gusty north winds in the hills
manage to mix down into the valleys, then temps won't get all that
cold. But given that moderate magnitude of the expected winds in
the hills, it's unlikely much of that wind will make it into the
valleys. Frost Advisories may be issued for the North Bay Valleys
for late Sunday night and early Monday morning and potentially for
the following night as well. Even colder temperatures are likely
in the southern interior valleys of Monterey County where mid to
upper 20s are possible. In those areas, Freeze Warnings may be
needed starting Sunday night. The coldest nights will be Sunday
night and Monday night with gradual nighttime temperature
moderation expected thereafter.
Besides chilly nights, our weather during the first half of next
week looks to be uneventful, with mostly sunny days and seasonable
daytime temperatures in the upper 50s to mid 60s. Rain chances
return late next week, primarily across the northern portion of
our area. In the longer range, model ensemble means indicate the
development of a longwave trough off the west coast starting
around the middle of the month, which would mean greater potential
for widespread soaking rains.
&&
.AVIATION...As of 03:50 PM PST Saturday...for 00z TAFs. VFR with a
few clouds between 2000 and 3000 ft. Winds remain onshore and
breezy and expected to increase again this evening, leading into
Sunday morning. Winds will increase aloft first allowing LLWS
possible at some terminals leading up to the stronger gusts at the
surface. Slight chance at a few pop-up showers as some midlevel
moisture increases cloud cover for MVFR conditions forecast.
These clouds decks will descend closer to 1500-2500 feet overnight
and thicken, bringing MVFR conditions. Clouds disperse late
Sunday morning for VFR, with continued strong onshore wind gusts
not subsiding until Sunday evening at the earliest.
Vicinity of KSFO...VFR with increasing cloud cover this evening as
well as the strength of wind and wind gusts. Gusts greater than
30 knots possible after 06z. As cloud cover thickens, MVFR
conditions are expected, but no low cloud impacts forecast. A
stray pop-up shower is possible near the terminal as moisture
builds in cloud cover, but there is low confidence in it and no
major impacts expected at the terminal. Winds remain onshore and
gusty through Sunday morning as clouds scatter out after 18z. Wind
gusts begin to subside Sunday evening.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR conditions currently with breezy
onshore winds. Clouds increase and wind strengthens with stronger
wind gusts expected later tonight and through the overnight hours.
As cloud cover increases, MVFR conditions are forecast with cigs
around 2000 ft. Showers may pop-up in the vicinity of the
terminal overnight, but no major impacts are forecast at this
time. Clouds scatter out late Sunday afternoon, but winds are
forecast to remain gusty through the TAF period.
&&
.MARINE...As of 08:30 PM PST Saturday...Strong northwest winds
prevail with gale force wind gusts expected across the majority of
the coastal waters overnight tonight and through most of Sunday.
These strong winds will produce steep wind waves and large
northwest swells through Sunday. There is a slight for a pop-up
shower over the waters, but confidence is low. By Monday, winds
will decrease with mixed moderate period northwest and southerly
swells remaining.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...GLW...Pt Arena to Pt Reyes 0-10 nm
GLW...Pt Reyes to Pigeon Pt 0-10 nm
GLW...Pigeon Pt to Pt Pinos 0-10 nm
GLW...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 9 PM
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm from 9 PM
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Mry Bay
SCA...SF Bay
&&
PUBLIC FORECAST: Dykema
AVIATION: DK
MARINE: DK
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 4:49 AM PST | Frost Advisory | MTR | Marin, Monterey, Napa, San Benito, Sonoma | 28 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.